# SDR 20000615SH008

- Difficulty date: June 5, 2000
- Submitted: June 15, 2000
- Operation: General aviation
- Aircraft: N17WE
- Make and model: Piper PA-23-250
- Aircraft serial: 277854118
- Engine: Lyc O540C4B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug
- Part number: LW12892
- Condition: Deteriorated
- Location: Rocker Shaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND IN BOTH ENGINES DURING ANNUAL WHILE PERFORMING LYC 400-HOUR ROCKER ARM INSP, SEVERAL OF THE ROCKER SHAFT THRUST BUTTONS WERE FOUND DETERIORATING.  A COUPLE OF THEM WERE FOUND BROKEN OFF AND OUT OF THE ROCKER SHAFT.  THE OIL SCREEN WAS FOUND TO CONTAIN SOME BITS OF PLASTIC.  ALL THE THRUST BUTTONS WERE REMOVED AND SEVERAL OF THEM CRUMBLED WHEN SQUEEZED.  ENGINES HAD JUST OVER 1,600 HRS SMOH IN 1982.  A FEW HRS AFTER INSPECTION, ONE OF THE ENGINES DEVELOPED HIGH OIL PRESSURE PROBLEMS, POSSIBLY DUE TO PLUGGED OIL PASSAGES.  ALL OF THE THRUST BUTTONS REPLACED AT INSP, BUT THERE STILL COULD BE PLASTIC BITS IN THE ENGINE WHICH COULD PLUG PASSAGES.  (X)
